Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low body temp = infection?
Nov 12, 2005

Hi... 14 month successful treatment with Sustiva/Truvada, CD4 290 to 730, 24% to 27% and viral load 330,000 to undetectable. No OI's. From time to time, maybe 4-5 times a year, I feel a profound sense of malaise & general feeling of unwell that lasts for about 7-9 days, and is sometimes preceeded by a 8-12 hour headache. No particular source of infection (chest, nose, throat, etc.) It feels like a low-grade fever, however, when I feel this way & take my temperature, it is generally a full degree LOWER than normal. (all my life, I have been 98.6) Can you think of any cause for this? My Dr., who is a specialist in HIV in NYC can think of none; my basic labs seem normal. I'm thankful to have my health & great response and ackowledge this complaint seems trivial compared to what you must hear of & see, but it concerns me that something might be going on...

Response from Dr. Conway

A lower body temperature is sometimes associated with thyroid disease and other endoccrine problems. With low thyroid function, one can see general malaise and aches, so this is certainly worth discussing with your doctor.

Although it is true that infections may sometimes be associated with a lower body temperature, this is usually very low and fevers and chills occur in the same setting. I would therefore doubt whether an infection is the problem here, especially since you have not ever had an identified site for this infection over a long period of time.



Previous
HIV
Next
Lypodystropy and regaining fat mass

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement